Facebook Pixel

Hi, I,m 59 yrs old have been taking cipralex 20 mg. for a year eat very well (healthy) and exercise daily but have gained aload of belly fat,that I did not have a year ago, what can I do?

By June 5, 2011 - 4:44pm
Rate This

Add a Comment2 Comments

Thanks for writing. I know it is frustrating to take medication to help treat one condition...only to find out that you are now developing another condition or symptoms as side effects.

The best thing for you to do is meet with a Registered Dietitian (R.D.) who specializes in working with patients on medications, with depression or other similar conditions. You can contact your doctor or hospital for recommendations.

Most individuals who say they "eat healthy" and "exercise daily" may not be doing so in a way to decrease weight. You can easily eat healthy, but consume too many calories. Similarly, you can also exercise daily but not burn enough calories. There is no secret to weight loss, as the formula remains the same: expend (exercise) more calories than you consume (eat). Of course, age, medication, medical conditions and other factors can add barriers to this equation and make it more difficult...but meeting with an R.D. can help you determine your caloric needs, what exercises you can do to effectively lose weight (and not just maintain weight).

June 5, 2011 - 8:20pm
(reply to Alison Beaver)

Thanks for your imput, I actually do eat well, mostly vegetables, fruit and whole grains, exercise and have a physically fast paced job, but
can not understand why I have this extra weight, it has to be from the cipralex.The extra spare tire was not expected as my doctor told me that cipralex does not cause weight gain, but I,m sorry yes it does!
I am thankful for the relief from panic attacts and anixety so what the heck am I complaining about!

June 8, 2011 - 5:52pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Weight Loss

Get Email Updates

Related Checklists

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!